a list of publications by J. D. Mitchell on MathSciNet
  1. (with James Hyde, Julius Jonusas, James D. Mitchell, Yann H. Péresse) ‘Sets of universal sequences for the symmetric group and analogous semigroups’, preprint;
  2. (with J. East, N. Ruskuc, and M. Torpey) ‘Congruence lattices of finite diagram monoids’, submitted;
  3. (with J. East and M. Gadouleau) ‘Structural aspects of semigroups based on digraphs’, submitted;
  4. (with Jillian D. McPhee and Martyn Quick) ‘Automorphism groups of linearly ordered structures and endomorphisms of the ordered set (ℚ,≤) of rational numbers’, submitted;
  5. (with C. Donoven and W. Wilson) ‘Computing maximal subsemigroups of a finite semigroup’, to appear in Journal of Algebra;
  6. (with J. East, J. Kumar, and W. Wilson) ‘Maximal subsemigroups of finite transformation and partition monoids’, to appear in Journal of Algebra;
  7. (with J. East, A. Egri-Nagy, and Y. Péresse) ‘Computing finite semigroups’, to appear in J. Symbolic Comput.;
  8. (with J. Jonusas and M. Pfeiffer) ‘Two variants of the Froiduire-Pin Algorithm for finite semigroups’, Portugal. Math. 74 (2018) 173-200;
  9. (with J. East and A. Egri-Nagy) ‘Enumerating transformation semigroups’, Semigroup Forum 95 (2017) 109-125;
  10. (with J. Jonusas) ‘Topological 2-generation of automorphism groups of countable ultrahomogeneous graphs’, Forum Mathematicum 29 (2017) 905-940;
  11. (with P. Cameron, M. Gadouleau, and Y. Péresse) ‘Chains of subsemigroups’, Israel Journal of Mathematics 220 (2017) 479–508;
  12. (with P. J. Cameron, A. Castillo-Ramirez, and M. Gadouleau) ‘Lengths of words in transformation semigroups generated by digraphs’, Journal of Algebraic Combinatorics 45 (2017) 149–170;
  13. (with S. Craik, R. Gray, V. Kilibada, and N. Ruskuc) ‘Ends of semigroups’, Semigroup Forum 93 (2016) 330-346;
  14. (with J. Hyde, J. Jonušas, and Y. Péresse) ‘Universal sequences for the order-automorphisms of the rationals’, J. Lond. Math. Soc. 94 (2016) 21-37;
  15. (with Z. Mesyan) ‘The Structure of a Graph Inverse Semigroup’, Semigroup Forum 93 (2016) 111-130;
  16. (with Igor Dolinka, Robert D. Gray, Jillian D. McPhee, and Martyn Quick) ‘Automorphism groups of countable algebraically closed graphs and endomorphisms of the random graph’, Math. Proc. Cambridge Philos. Soc. 160 (2016) 437-462;
  17. (with Z. Mesyan, M. Morayne, and Y. Péresse) ‘Topological graph inverse semigroups’, Topology and its applications 208 (2016) 106-126;
  18. (with I. Dolinka and J. East) ‘Idempotent rank in the endomoprhism monoid of a non-uniform partition’, Bull. Aust. Math. Soc. 93 (2016) 73-91;
  19. (with Araújo, W. Bentz, and C. Schneider) ‘The rank of the semigroup of transformations stabilising a partition of a finite set’, Math. Proc. Cambridge Philos. Soc. 159 (2015) 339–353;
  20. (with J. East and Y. Péresse) ‘Maximal subsemigroups of the semigroup of all mappings on an infinite set’, Trans. Amer. Math. Soc. 367 (2015) 1911-1944;
  21. (with N. Abu-Ghazalh, Y. Péresse, and N. Ruskuc) ‘A classification of disjoint unions of two or three copies of the free monogenic semigroup’, Semigroup Forum 91 (2015) 53-61; http:/
  22. (with Julius Jonušas) ‘A finite interval in the subsemigroup lattice of the full transformation monoid’, Semigroup Forum 89 (2014) 183-198; http:/
  23. (with R. Gray, V. Maltcev, and N. Ruskuc) ‘Ideals and finiteness conditions for subsemigroups’, Glasgow Math. J. 56 (2014) 65-86;
  24. (with A. Egri-Nagy and C. L. Nehaniv) ‘SgpDec: Cascade (De)Compositions of Finite Transformation Semigroups and Permutation Groups’, in Mathematical Software – ICMS 2014 Volume 8592 of the series Lecture Notes in Computer Science pp 75-82
  25. (with J. Araújo, P. J. Cameron, and M. Neunhoeffer) ‘A classification of normalizing groups’, Journal of Algebra 373 (2013) 481-490;
  26. (with Y. Péresse) ‘Sierpiński's rank for groups and semigroups’, Wiad. Mat. 48 (2012) 209-215; a special issue of Wiadomości Matematyczne on the occasion of the European Congress of Mathematics, Krakow, Poland, 2012.
  27. (with A. Distler) ‘ The number of nilpotent semigroups of degree 3 ’, Electronic Journal of Combinatorics 19 (2012) P51;
  28. (with Z. Mesyan, M. Morayne, and Y. Péresse) ‘The Bergman-Shelah preorder on transformation semigroups’, Mathematical Logic Quarterly 58 (2012) 424-433;
  29. (with Attila Egri-Nagy and Chrystopher Nehaniv), ‘Algorithms for the Efficient Calculation of the Holonomy Decomposition’, in P. Dömösi & I. Szabolcs (Eds.): Automata and Formal Languages, 13th International Conference, AFL 2011, Debrecen, Hungary, August 17-22, 2011, Proceedings, pp. 389-390, 2011 (extended abstract), ISBN 978-615-5097-19-5.
  30. (with J. Araújo, V. H. Fernandes, M. M. Jesus, and V. Maltcev) ‘Automorphisms of partial endomorphism semigroups’, Publ. Math. Debrecen 79 (2011) 23-39;
  31. (with J. Araújo and C. Schneider) ‘Groups that together with any transformation generate regular semigroups or idempotent generated semigroups’, Journal of Algebra 343 (2011) 93-106; ; see also the paper's webpage
  32. (with Y. Péresse) ‘Generating countable sets of surjective functions’, Fund. Math. 213 (2011) 67-93;
  33. (with U. Darji) ‘Approximation of automorphisms of the rationals and the random graph’, Journal of Group Theory 14 (2011) 361-388;
  34. (with M. Morayne and Y. Péresse) ‘Generating the infinite symmetric group using a closed subgroup and the least number of other elements’, Proc. Amer. Math. Soc. 139 (2011) 401-405;
  35. (with J. Cichoń, M. Morayne, and Y. Péresse) ‘Relative ranks of Lipschitz mappings on countable discrete metric spaces’, Topology and its Applications 158 (2011) 412-423;
  36. (with M. Morayne, Y. Péresse, and M. Quick) ‘Generating transformation semigroups using endomorphisms of preorders, graphs, and tolerances’, Annals of Pure and Applied Logic 161 (2010) 1471-1485;
  37. (with V. H. Fernandes, M. M. Jesus, and V. Maltcev) ‘Endomorphisms of the semigroup of order-preserving mappings’, Semigroup Forum 81 (2010) 277-285;
  38. (with J. Araújo, P. von Bünau and M. Neunhoeffer) ‘Computing automorphisms of semigroups’, J. Symbolic Comput. 45 (2010) 373-392;
  39. (with V. Maltcev and N. Ruskuc) ‘The Bergman property for semigroups’, J. Lond. Math. Soc. 80 (2009) 212-232;
  40. (with S. Huczynska and C. M. Roney-Dougal eds.) ‘Surveys in Combinatorics’, 2009, LMS Lecture Note Series, 365, Cambridge University Press 2009.
  41. (with U. Darji) ‘Highly transitive subgroups of the symmetric group on the natural numbers’, Colloq. Math. 112 (2008) 163-173;
  42. (with R. Gray) ‘Largest subsemigroups of the full transformation monoid’, Discrete Math. 308 (2008) 4801-4810;
  43. (with Y. Péresse and M. Quick) ‘Generating sequences of functions’, Q. J. Math. 58 (2007) 71-79;
  44. (with J. M. André and V. H. Fernandes) ‘Largest 2-generated subsemigroups of the symmetric inverse semigroup’, Proc. Edinburgh Math. Soc. 50 (2007) 551-561;
  45. (with J. Araújo) ‘Relative ranks in the monoid of endomorphisms of independence algebras of infinite rank’, Monatsh. Math. 151 (2007) 1-10;
  46. (with J. Cichoń and M. Morayne) ‘Generating continuous mappings with Lipschitz mappings’, Trans. Amer. Math. Soc. 359 (2007) 2059-2074;
  47. (with P. M. Higgins, M. Morayne and N. Ruskuc) ‘Rank properties of endomorphisms of infinite partially ordered sets’, Bull. London Math. Soc. 38 (2006) 177-191;
  48. (with I. Levi) ‘On rank properties of endomorphisms of finite circular orders’, Comm. Algebra 34 (2006) 1237-1250;
  49. (with J. Araújo) ‘An elementary proof that every singular nxn matrix is a product of idempotents’, Amer. Math. Monthly 112 (2005) 641-645;
  50. ‘Turan's graph theorem and maximum independent sets in Brandt semigroups’, Proceedings of the Workshop Semigroups and Languages (Lisbon, 2002), 151-163 World Sci. Publishing, 2004;
  51. (with J. Araújo and N. Silva) ‘On generating countable sets of endomorphisms’, Algebra Universalis 50 (2003) 61-67;
  52. (with J. M. Howie, P. M. Higgins and N. Ruskuc) ‘Countable versus uncountable rank in infinite semigroups of transformations and relations’, Proc. Edinburgh Math. Soc. 46 (2003) 531-544;
  53. (with P. M. Higgins and N. Ruskuc) ‘Generating infinite full transformation semigroups using order preserving maps’, Glasgow Math. J. 45 (2003) 557-566;
  54. (with C. M. Campbell and N. Ruskuc) ‘On the efficiency and deficiency of Rees matrix semigroups’, Semigroups, algorithms, automata and languages (Coimbra, 2001), 331-339, World Sci. Publishing, 2002;
  55. (with C. M. Campbell and N. Ruskuc) ‘Comparing semigroup and monoid presentations for finite monoids’, Months. Math. 134 (2002) 287-293;
  56. (with C. M. Campbell and N. Ruskuc) ‘On defining groups efficiently without inverses’, Math. Proc. Cambridge Philos. Soc. 133 (2002) 31-36;